Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 5, 2004, 7:42 PM CDT for Buffalo County, Hall County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2004, 7:42 PM CDT (00:42 UTC)
- Expired
- May 5, 2004, 8:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Buffalo County, NE, Hall County, NE
The radar
The Grand Island radar (KUEX), 67 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 4126 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:15 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 5, 5:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 515 PM CDT WED MAY 5 2004 .DISCUSSION...QUICK UPDATE TO INCLUDE ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WEST AND NORTH...AS TEMPERATURES WELL INTO THE 90S HAVE CAUSED THIS ACTIVITY TO FORM AND PUSH EAST OFF OF SURFACE TROUGH. PSEUDO DRYLINE THE FOCAL POINT...WITH THIS STUFF LIKELY PRODUCING A LOT MORE WIND THAN ANYTHING ELSE. UPDATED RH/DEWPOINT FIELDS AS WELL. && .PREV DISCUSSION...TONIGHT THRU FRIDAY NIGHT. SFC CONDITIONS HAVE LOW PRESS CENTERED OVR EXTREME NRN ND...WITH FRONT TRAILING DOWN INTO SWRN SD...TROF/DRYLINE EXTENDING FROM SWRN SD INTO NERN CO...AND A WARM FRONT STRETCHING E THRU CNTRL SD INTO SWRN MN. SPACE PICS HAVE UPR LVL HIGH PRESS DOME CENTERED OVR TX PANHANDLE. SUMMER LIKE PATTERN CONTINUES WITH LARGE RIDGE OVR CONUS...TROF FAR N OVR NRN CANADA...AND JET BETWEEN THE TWO ACROSS SRN CA/CONUS BORDER REGION. OVERALL...NO SIG CHANGES TO CURRENT FCST. MAINLY TRIED TO ADJUST HIGH TEMPS TO MATCH UP WITH FLUCTUATING FRONTAL POSITION. HINTS AT SOME HIGH BASED CONVECTION BEGINNING OVR EXTREME ERN WY AND NE PANHANDLE. EXTREMELY UNSTABLE OVR WRN NE WITH TONGUE OF 8 TO 10 C 850 DEW PTS PUSHING FROM ERN SD INTO CNTRL NE...AND SFC DEW PTS INTO THE LOW TO MID 50S(F) ALL THE WAY TO LBF. EXTREME MIXING OVR ELEVATED TERRAIN WEST...IN ADDITION TO STRONG HEATING AND DRYLINE PUSH (ALONG WITH OTHER BOUNDARIES INTERSECTING IN SWRN SD)...MAY PROVIDE ENOUGH BUST CAP LATE AFTERNOON/EVE. LLJ KICKS UP TONIGHT...WHICH MAY ALSO HELP THESE STORMS TO RIDE FURTHER EWD INTO NERN NE OVERNIGHT. PUT SLIGHT POPS INTO FIVE COUNTY AREA OF VALLEY GREELEY SHERMAN HOWARD AND NANCE THRU EVENING PERIOD. VERY SMALL POTENTIAL FOR STRONG/SEVERE...WITH STRONG WIND AND SMALL HAIL POSSIBLE FOR A SHORT DURATION. ONLY OTHER SMALL CHANGE WAS TO ADD SMALL POPS WITH THUNDER INTO LATE THU AFTERNOON/THU EVE PERIOD ACROSS SERN CWA...AS STALLED FRONTAL BOUNDARY...NOSE OF DRYLINE...AND DEEPER LOW/MID LVL MOISTURE RIDES INTO AREA. ALTHOUGH IT DOES NOT APPEAR THAT THE CAP IN THIS AREA WILL DISAPPEAR COMPLETELY...LOOKS LIKE IT WILL BE IN THE 2 DEG C RANGE...CLOSE ENOUGH FOR SLIGHT POPS. IF SOMETHING DOES GO HERE...WILL LIKELY BE ON THE STRONG/SEVERE SIDE. LONG TERM...12Z SATURDAY TO WEDNESDAY...A COUPLE OF DIFFERENT CONCERNS DURING THIS TIME. FIRST...PRECIPITATION...SLIGHT CHANCES REMAIN IN THE FORECAST MOST OF THE PERIOD. BEST CHANCES WILL BE SATURDAY NIGHT AND MONDAY NIGHT. SATURDAY NIGHT AN UPPER LEVEL SYSTEM MOVES ACROSS THE CENTRAL PLAINS AND A WEAK SURFACE BOUNDARY SETS UP ACROSS THE REGION. BEST MOISTURE IS IN THE EASTERN PART OF THE FORECAST AREA. FOR MONDAY NIGHT...AN UPPER LEVEL TROUGH MOVING INTO THE ROCKIES WILL SEND A SHORT WAVE INTO THE PLAINS. SURFACE LOW PRESSURE DEVELOPS IN THE ROCKIES WITH A FRONTAL BOUNDARY ACROSS THE FORECAST AREA. THIS SYSTEM IS SOMEWHAT LACKING IN MOISTURE...BUT THE STRENGTH OF THE SYSTEM SHOULD OVERCOME THIS. FOR THE REMAINDER OF THE TIME...SURFACE LOW PRESSURE CONTINUES TO WOBBLE AROUND THROUGH THE PLAINS STATES WITH VARIOUS BOUNDARIES ASSOCIATED WITH THE LOW PRESSURE. THIS COULD BE ENOUGH TO TRIGGER A FEW THUNDERSTORMS. TEMPERATURES ARE ANOTHER CONCERN. WARM TEMPERATURES WILL CONTINUE SATURDAY AND SUNDAY. AS THE FRONT MOVES THROUGH THE PLAINS...TIMING OF THE COOLER AIR IS SOMEWHAT CHALLENGING. THE ECMWF IS THE WEAKEST AND IS FURTHER WEST...GFSLR IS ORIENTED LIKE THE ECMWF BUT IS SLIGHTLY STRONGER...THE UKMET IS MUCH STRONGER AND MORE PROGRESSIVE FINALLY THE CANADIAN IS SIMILAR TO THE UKMET. FOR THIS FORECAST... STAYED BETWEEN THE TWO CAMPS...LEANING CLOSER TO THE ECMWF/GFSLR JUST MOVING THE FRONT A LITTLE FURTHER SOUTH. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 10/JCB/MORITZ
Hazardous weather outlook, May 5, 5:28 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 528 PM CDT WED MAY 5 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-061200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 528 PM CDT WED MAY 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL TRAVERSE THE REGION WEST OF A FULLERTON NEBRASKA...TO KEARNEY...TO PHILLIPSBURG KANSAS LINE EARLY THIS EVENING. THESE SHOWERS AND THUNDERSTORMS WILL DROP LITTLE RAINFALL...BUT LIKELY PRODUCE WINDS OF 35 TO 50 MPH NEARBY...ESPECIALLY ACROSS AREAS ALONG AND WEST OF HIGHWAY 183. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH QUICKLY BY LATE EVENING. THE FIRE DANGER INDEX WILL CONTINUE TO BE IN THE VERY HIGH TO EXTREME CATEGORY THIS EVENING WITH LOW RELATIVE HUMIDITIES AND STRONG SOUTH AND SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY AND FRIDAY EVENINGS...NEAR THE BORDER REGION OF KANSAS AND NEBRASKA...AND THEN AGAIN SATURDAY NIGHT ACROSS ALL OF THE FORECAST AREA. AT THIS TIME HOWEVER...THE POTENTIAL FOR SEVERE STORMS IS LOW. THUNDERSTORM CHANCES INCREASE AGAIN MONDAY NIGHT AND TUESDAY WITH THE APPROACH OF A STRONG LOW PRESSURE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MORITZ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:05 PM CDT | Severe Thunderstorm Warning | GID | Adams | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.